Alert archive / Texas / High Wind Warnings in 2024

High Wind Warning 16, NWS Midland/Odessa, TX

March 31, 20245 counties in Texas; Eddy County, New Mexico

NWS Midland/Odessa, TX issued this high wind warning at Mar 31, 2024, 2:07 PM CDT for 5 counties in Texas; Eddy County, New Mexico. It took effect at Apr 1, 2024, 12:00 PM CDT. It was in force for 9 hr. 14 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 31, 2024, 2:07 PM CDT (19:07 UTC)
In effect from
Apr 1, 2024, 12:00 PM CDT
Expired
Apr 1, 2024, 9:14 PM CDT
In force
9 hr
Issued by
NWS Midland/Odessa, TX

Counties Eddy County, NM, Brewster County, TX, Culberson County, TX, Jeff Davis County, TX, Presidio County, TX, Reeves County, TX

The radar

The Midland/Odessa radar (KMAF), 205 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 1, 12:28 PM CDTNON-TSTM WND GST 612 N Paisano Pass, TXMesonet station UR063 2.0 N Paisano Pass (UPR).
Apr 1, 12:46 PM CDTNON-TSTM WND GST 6313 Se Marfa, TX
Apr 1, 12:52 PM CDTNON-TSTM WND GST 60Persimmon Gap, TXMesonet station 72 Big Bend NP/Brewster County.
Apr 1, 1:25 PM CDTNON-TSTM WND GST 6111 Nne Van Horn, TXMesonet station TWB49 11.2 NE Van Horn (TWDB).
Apr 1, 1:35 PM CDTNON-TSTM WND GST 625 Nnw Lobo, TXMesonet station TWB48 4.6 NW Lobo (TWDB).
Apr 1, 1:40 PM CDTNON-TSTM WND GST 583 N Lakewood, NMMesonet station NMC37 Seven Rivers.
Apr 1, 1:52 PM CDTNON-TSTM WND GST 641 Ene Pine Springs, TXMesonet station PSGT2 Pinery.
Apr 1, 2:27 PM CDTNON-TSTM WND GST 615 Wsw Otis, NMASOS station KCNM Carlsbad.
Apr 1, 2:30 PM CDTNON-TSTM WND GST 7219 S Marfa, TXMesonet station TWB93 Alamito Ranch.
Apr 1, 2:45 PM CDTNON-TSTM WND GST 6916 S Orla, TXMesonet station FW9692 Pecos.
Apr 1, 2:49 PM CDTNON-TSTM WND GST 5819 Sw Marathon, TXMesonet station EMNT2 Elephant Mtn Wma Raws.
Apr 1, 2:56 PM CDTNON-TSTM WND GST 6214 Sw Toyah, TXMesonet station UR144 14.1 SW Toyah (UPR).
Apr 1, 3:21 PM CDTNON-TSTM WND GST 604 N Marfa, TXAWOS station KMRF Marfa.
Apr 1, 3:53 PM CDTNON-TSTM WND GST 83Pine Springs, TXMesonet station 60 Pine Springs GMNP.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 7.1 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2024-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2024-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2033 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

874 
WWUS74 KMAF 311907
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
107 PM MDT Sun Mar 31 2024

NMZ027-028-TXZ270>273-277-278-280-010315-
/O.UPG.KMAF.HW.A.0014.240401T1700Z-240402T0300Z/
/O.NEW.KMAF.HW.W.0016.240401T1700Z-240402T0100Z/
Guadalupe Mountains of Eddy County-Eddy County Plains-Guadalupe
Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-Van
Horn and Highway 54 Corridor-Eastern Culberson County-Davis
Mountains-Davis Mountains Foothills-Chisos Basin-
Including the cities of Big Bend National Park, Alpine, Carlsbad,
Carlsbad Caverns NP, Pine Springs, Fort Davis, Chisos Basin,
Artesia, Queen, Guadalupe Mountains National Park, and Van Horn
107 PM MDT Sun Mar 31 2024 /207 PM CDT Sun Mar 31 2024/

...HIGH WIND WARNING IN EFFECT FROM 11 AM MDT /NOON CDT/ TO 7 PM MDT 
/8 PM CDT/ MONDAY...

* WHAT...West winds 40 to 55 mph with gusts up to 75 mph expected.

* WHERE...Guadalupe Mountains of West Texas and Southeast New 
  Mexico, Eddy County Plains, Van Horn and Highway 54 Corridor, 
  Eastern Culberson County, Davis Mountains, Davis Mountains 
  Foothills, and Chisos Basin.

* WHEN...From 11 AM MDT /noon CDT/ to 7 PM MDT /8 PM CDT/ Monday.

* IMPACTS...Travel will be difficult, especially for high profile 
  vehicles. Severe
  turbulence near the mountains will be hazardous for low flying 
  light aircraft.

$$

TXZ276-279-010315-
/O.NEW.KMAF.HW.W.0016.240401T1700Z-240402T0100Z/
Marfa Plateau-Central Brewster County-
Including the cities of Panther Junction, Marfa, Marathon, and
Big Bend National Park
207 PM CDT Sun Mar 31 2024

...HIGH WIND WARNING IN EFFECT FROM NOON TO 8 PM CDT MONDAY...

* WHAT...West winds 35 to 45 mph with gusts up to 60 mph expected.

* WHERE...Central Brewster County, and Marfa Plateau.

* WHEN...From noon to 8 PM CDT Monday.

* IMPACTS...Travel will be difficult, especially for high profile 
  vehicles. Severe
  turbulence near the mountains will be hazardous for low flying 
  light aircraft.

$$

David Hennig
3 follow-up statements
091 
WWUS74 KMAF 010714
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
214 AM CDT Mon Apr 1 2024

TXZ274-275-020300-
/O.EXB.KMAF.HW.W.0016.240401T1700Z-240402T0300Z/
Reeves County Plains-Chinati Mountains-
Including the cities of Pecos
214 AM CDT Mon Apr 1 2024

...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 10 PM CDT THIS 
EVENING...

* WHAT...West winds 35 to 45 mph with gusts up to 75 mph expected.

* WHERE...Chinati Mountains and Reeves County Plains.

* WHEN...From noon today to 10 PM CDT this evening.

* IMPACTS...Travel will be difficult, especially for high profile 
  vehicles like campers, vans, and tractor trailers. Severe 
  turbulence near the mountains will be hazardous for low flying 
  light aircraft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds will be particularly hazardous at higher elevations where the 
strongest winds are likely to occur. Be especially careful driving 
in these mountainous areas. People driving high-profile vehicles 
should strongly consider postponing travel in these areas until the 
winds subside.

Use caution when driving as blowing dust may reduce visibility.

&&

$$

NMZ027-028-TXZ270>273-276>280-020300-
/O.EXT.KMAF.HW.W.0016.240401T1700Z-240402T0300Z/
Guadalupe Mountains of Eddy County-Eddy County Plains-Guadalupe
Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-Van
Horn and Highway 54 Corridor-Eastern Culberson County-Marfa
Plateau-Davis Mountains-Davis Mountains Foothills-Central
Brewster County-Chisos Basin-
Including the cities of Marfa, Panther Junction, Marathon,
Guadalupe Mountains National Park, Queen, Carlsbad, Fort Davis,
Chisos Basin, Pine Springs, Big Bend National Park, Alpine, Van
Horn, Artesia, and Carlsbad Caverns NP
114 AM MDT Mon Apr 1 2024 /214 AM CDT Mon Apr 1 2024/

...HIGH WIND WARNING NOW IN EFFECT FROM 11 AM MDT /NOON CDT/ THIS 
MORNING TO 9 PM MDT /10 PM CDT/ THIS EVENING...

* WHAT...West winds 40 to 50 mph with gusts up to 75 mph expected.

* WHERE...Portions of southeast New Mexico and southwest Texas.

* WHEN...From 11 AM MDT /noon CDT/ this morning to 9 PM MDT /10 PM 
  CDT/ this evening.

* IMPACTS...Travel will be difficult, especially for high profile 
  vehicles like campers, vans, and tractor trailers. Severe 
  turbulence near the mountains will be hazardous for low flying 
  light aircraft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds will be particularly hazardous at higher elevations where the 
strongest winds are likely to occur. Be especially careful driving 
in these mountainous areas. People driving high-profile vehicles 
should strongly consider postponing travel in these areas until the 
winds subside.

Use caution if flying low near the mountains as severe turbulence is 
possible.

Use caution when driving as blowing dust may reduce visibility.

&&

$$

NMZ029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-281-282-
020300-
/O.NEW.KMAF.WI.Y.0012.240401T1700Z-240402T0300Z/
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-
Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-
Terrell-Presidio Valley-Lower Brewster County-
Including the cities of Colorado City, Eunice, Kermit, Tatum,
Crane, Gail, Midland, Big Bend National Park, Big Spring,
Sanderson, Rankin, Odessa, Big Lake, Lovington, Snyder, Dryden,
Andrews, Fort Stockton, Jal, Monahans, Lajitas, Garden City,
Hobbs, Seminole, Presidio, Stanton, McCamey, Lamesa, Mentone, and
Castolon
114 AM MDT Mon Apr 1 2024 /214 AM CDT Mon Apr 1 2024/

...WIND ADVISORY IN EFFECT FROM 11 AM MDT /NOON CDT/ THIS MORNING TO 
9 PM MDT /10 PM CDT/ THIS EVENING...

* WHAT...West winds 30 to 40 mph with gusts up to 55 mph expected.

* WHERE...Portions of southeast New Mexico and southwest and western 
  Texas.

* WHEN...From 11 AM MDT /noon CDT/ this morning to 9 PM MDT /10 PM 
  CDT/ this evening.

* IMPACTS...Gusty winds may blow around unsecured objects. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution and keep both hands on the 
steering wheel.

Use caution when driving as blowing dust may reduce visibility.

&&

$$

James DeBerry
537 
WWUS74 KMAF 011835
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
1235 PM MDT Mon Apr 1 2024

NMZ027-028-TXZ270>280-020300-
/O.CON.KMAF.HW.W.0016.000000T0000Z-240402T0300Z/
Guadalupe Mountains of Eddy County-Eddy County Plains-Guadalupe
Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-Van
Horn and Highway 54 Corridor-Eastern Culberson County-Reeves
County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Including the cities of Alpine, Pecos, Marfa, Fort Davis, Big
Bend National Park, Panther Junction, Chisos Basin, Guadalupe
Mountains National Park, Queen, Van Horn, Carlsbad, Carlsbad
Caverns NP, Artesia, Pine Springs, and Marathon
1235 PM MDT Mon Apr 1 2024 /135 PM CDT Mon Apr 1 2024/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT /10 PM CDT/ 
THIS EVENING...

* WHAT...West winds 35 to 55 mph with gusts up to 75 mph.

* WHERE...Portions of southeast New Mexico and southwest and western 
  Texas.

* WHEN...Until 9 PM MDT /10 PM CDT/ this evening.

* IMPACTS...Travel will be difficult, especially for high profile 
  vehicles like campers, vans, and tractor trailers. Damaging winds 
  may topple a few trees and possibly knock out some power lines. 
  Damage to weaker structures is also possible. Severe turbulence 
  near the mountains will be hazardous for low flying light aircraft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds will be particularly hazardous at higher elevations where the 
strongest winds are likely to occur. Be especially careful driving 
in these mountainous areas. People driving high-profile vehicles 
should strongly consider postponing travel in these areas until the 
winds subside.

Use caution if flying low near the mountains as severe turbulence is 
possible.

Use caution when driving as blowing dust may reduce visibility.

&&

$$

NMZ029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-281-282-
020300-
/O.CON.KMAF.WI.Y.0012.000000T0000Z-240402T0300Z/
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-
Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-
Terrell-Presidio Valley-Lower Brewster County-
Including the cities of Dryden, Kermit, Big Spring, Presidio,
Eunice, Lajitas, Seminole, Hobbs, Lovington, Monahans, Andrews,
Castolon, Odessa, Tatum, Colorado City, Snyder, Jal, Mentone,
McCamey, Garden City, Gail, Big Bend National Park, Sanderson,
Fort Stockton, Big Lake, Midland, Rankin, Crane, Stanton, and
Lamesa
1235 PM MDT Mon Apr 1 2024 /135 PM CDT Mon Apr 1 2024/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT /10 PM CDT/ THIS 
EVENING...

* WHAT...West winds 35 to 45 mph with gusts up to 55 mph.

* WHERE...Portions of southeast New Mexico and southwest and western 
  Texas.

* WHEN...Until 9 PM MDT /10 PM CDT/ this evening.

* IMPACTS...Gusty winds may blow around unsecured objects. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution and keep both hands on the 
steering wheel.

Use caution when driving as blowing dust may reduce visibility.

&&

$$

bc
320 
WWUS74 KMAF 020214
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
814 PM MDT Mon Apr 1 2024

NMZ027-028-TXZ270>280-020315-
/O.CAN.KMAF.HW.W.0016.000000T0000Z-240402T0300Z/
Guadalupe Mountains of Eddy County-Eddy County Plains-Guadalupe
Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-Van
Horn and Highway 54 Corridor-Eastern Culberson County-Reeves
County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Including the cities of Carlsbad Caverns NP, Artesia, Van Horn,
Marfa, Chisos Basin, Queen, Pecos, Marathon, Big Bend National
Park, Guadalupe Mountains National Park, Alpine, Pine Springs,
Panther Junction, Carlsbad, and Fort Davis
814 PM MDT Mon Apr 1 2024 /914 PM CDT Mon Apr 1 2024/

...HIGH WIND WARNING IS CANCELLED...

Winds have started decreasing, and the threat has ended.

$$

NMZ029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-281-282-
020315-
/O.CAN.KMAF.WI.Y.0012.000000T0000Z-240402T0300Z/
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-
Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-
Terrell-Presidio Valley-Lower Brewster County-
Including the cities of Dryden, Castolon, Eunice, Mentone,
Monahans, Hobbs, Lovington, Midland, Presidio, Gail, Garden City,
Big Lake, Lajitas, Crane, Colorado City, Jal, Big Bend National
Park, McCamey, Odessa, Sanderson, Tatum, Rankin, Andrews, Kermit,
Fort Stockton, Snyder, Lamesa, Stanton, Big Spring, and Seminole
814 PM MDT Mon Apr 1 2024 /914 PM CDT Mon Apr 1 2024/

...WIND ADVISORY IS CANCELLED...

Winds have started decreasing, and the threat has ended.

$$

JP

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Mar 31, 12:23 PM CDT, 1 hour 44 minutes earlier.

Area forecast discussion, Mar 31, 12:23 PM CDT, 1 hour 44 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1223 PM CDT Sun Mar 31 2024

...New AVIATION...

.SHORT TERM...
(Today through Monday afternoon)
Issued at 316 AM CDT Sun Mar 31 2024

WV imagery shows the upper trough continuing to dig down the west
coast, approaching SoCal and leaving West Texas and Southeast New
Mexico under messy southwest flow aloft, with an impressive fetch of
subtropical moisture/high cloud streaming through the region.
Despite this, models continue increasing thicknesses today as
southwesterly flow increases in response to leeside surface
troughing ahead of the west coast low.  The latest NAM develops a
weak mountain wave signature over the Guadalupes this afternoon,
suggesting high winds there.  However, it will be brief and marginal
enough to forego a warning attm.  These increased winds will provide
an assist in warming today to push highs ~ 8-10F above normal, the
warmest day this forecast and making it feel more like early May
than the end of March.  MOS and HREF numbers suggest NBM may be a
degree or two too low.  This will be one of the warmer Easters on
record, but nothing close to 1943, when KMAF hit a high of 98.  All
of this will increase result in critical fire weather conditions
across most of the area.  See fire weather discussion below for more
details.

Tonight, the west coast trough begins moving inland, and is forecast
to be at SoCal/Baja del Norte by 12Z Monday.  A 50+kt LLJ is
forecast to develop in the east, sharpening up a dryline against
lingering westerly flow to the west.  This will combine with
abundant cloud cover to keep overnight lows 12-14F above normal on
average. Convection will be possible overnight east of the dryline,
but it looks isolated at best.

Monday, a shortwave breaks off from the west coast trough, ejecting
to northern New Mexico by 00Z Tuesday.  Strengthening leeside
troughing will induce increasing westerlies and BLDU across the
area, and 700mb wind progs suggest a high wind event at the higher
elevations and adjacent plains by noon.  We've issued a watch for
this. Advisories will be needed for much of the rest of the CWA as
well.  Late morning, a Pac front will move into the area, taking the
shine off of the pleasant temperatures of late and bringing highs
down closer to normal. Isolated showers are possible along the Pac
front out west, and to the north as well. However, dry-slotting and
forecast soundings generally maintain a dry subcloud layer,
suggesting virga bombs more than anything else.

&&

.LONG TERM...
(Monday night through Saturday)
Issued at 316 AM CDT Sun Mar 31 2024

Heading into Monday night, winds areawide will be decreasing as an
elongated upper low continues to push to the east. A reinforcing
cold front then moves through the region Tuesday morning keeping
temperatures below normal with highs just reaching the 60s in most
spots. Overnight lows drop into the 40s for most with southeast New
Mexico and the higher terrain dipping into the 30s. Rain chances
will be slim even with the front moving through and the rest of the
extended will be dry as well. Temperatures rebound quickly for
Wednesday and Thursday with highs reaching back into the 70s as
upper level ridging begins to move overhead. The end of the week
sees another upper low approach the area, but some uncertainty
remains with just how that will impact our weather. Stay tuned!

-Stickney

&&

.AVIATION...
(18Z TAFS)
Issued at 1219 PM CDT Sun Mar 31 2024

Current winds are much lighter than forecast due to extensive
cloud cover, however upper level wind soundings show that
stronger winds are just above the surface and should mix down very
soon so have started the TAFs with gusty winds that are expected
and not the current lighter winds. The disparity in wind speeds
from the surface and just aloft may create some low level
turbulence issues for smaller aircraft. Winds diminish tonight
before increasing near 18Z tomorrow. VFR conditions continue this
TAF period.

Hennig

&&

.FIRE WEATHER...
Issued at 316 AM CDT Sun Mar 31 2024

The approach of an upper level low and its associated 500mb jet will
bring breezy conditions areawide this afternoon. That strong
southwesterly flow will bring temperatures well above normal with a
number of spots reaching into the 80s and low 90s. At the same time,
relative humidities will bottom out near or just below 10% for most
locations. These conditions, in addition to ERCs in the 50th to 75th
percentile, are favorable for fire growth and spread. Thus, have
upgraded the Fire Weather Watch to a Red Flag Warning for late this
morning through the evening.

Winds decrease tonight, but recoveries will be mostly poor across
the CWA with only the most eastern zones seeing some moisture
return. Worst recoveries will be south of the I-10 corridor. That
area will see critical conditions with RHs between 10-15% and winds
increasing once again with the passage of a Pacific front. Another
round of fire weather products should be expected with the next
update.

A cold front moves through on early Tuesday morning bringing lower
temperatures and improving moisture somewhat. As the upper level
trough exits the region, winds decrease and fire weather concerns
taper off through at least midweek.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring               91  61  81  46 /   0  10  10   0
Carlsbad                 84  52  70  42 /   0   0  10   0
Dryden                   95  64  89  52 /   0  10   0   0
Fort Stockton            91  62  81  48 /   0  10  10   0
Guadalupe Pass           75  47  58  39 /   0   0  20   0
Hobbs                    83  52  70  39 /   0   0  10   0
Marfa                    83  52  70  36 /   0   0  10   0
Midland Intl Airport     90  60  78  46 /   0  10  10   0
Odessa                   89  60  77  46 /   0  10  10   0
Wink                     90  57  75  44 /   0  10  10   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
TX...Red Flag Warning until 9 PM CDT /8 PM MDT/ this evening for
     Andrews-Central Brewster County-Chinati Mountains-Chisos
     Basin-Davis Mountains-Davis Mountains Foothills-Eastern
     Culberson County-Gaines-Guadalupe Mountains Above 7000 Feet-
     Guadalupe and Delaware Mountains-Loving-Lower Brewster
     County-Marfa Plateau-Pecos-Presidio Valley-Reeves County
     Plains-Van Horn and Highway 54 Corridor-Ward-Winkler.

     High Wind Watch from Monday afternoon through Monday evening for
     Chisos Basin-Davis Mountains-Davis Mountains Foothills-
     Eastern Culberson County-Guadalupe Mountains Above 7000
     Feet-Guadalupe and Delaware Mountains-Van Horn and Highway
     54 Corridor.

NM...Red Flag Warning until 8 PM MDT this evening for Chaves Plains-
     Eddy Plains-Lea-Sacramento Foothills and Guadalupe
     Mountains.

     High Wind Watch from Monday morning through Monday evening for
     Eddy County Plains-Guadalupe Mountains of Eddy County.

&&

SHORT TERM...44
LONG TERM....93
AVIATION...10
Hazardous weather outlook, Mar 31, 3:18 AM CDT, 10 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
318 AM CDT Sun Mar 31 2024

NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-010830-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
318 AM CDT Sun Mar 31 2024 /218 AM MDT Sun Mar 31 2024/

This Hazardous Weather Outlook is for southeast New Mexico,
southwest Texas and western Texas.

.DAY ONE...Today and tonight.

A Red Flag Warning is in effect for southeast New Mexico and
much of West Texas from late this morning through this evening.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

A High Wind Watch is in effect for the Guadalupe, Delaware, and Davis
Mountains as well as Eddy and Culberson counties.

Widespread near-critical to critical fire weather conditions are
expected on Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 2:06 AM CDTHigh Wind WatchMAFBrewster, Culberson, Jeff Davis, Presidio, Reeves12 hr
Mar 31, 2:36 AM CDTRed Flag WarningMAFAndrews, Brewster, Culberson, Gaines, Jeff Davis, Loving and 5 more18 hr
Mar 31, 2:20 PM CDTFire Weather WatchMAFBrewster, Culberson, Jeff Davis, Pecos, Presidio, Reeves and 1 more13 hr

Nearby

High Wind Warnings in Texas, 2024High Wind Warnings in New Mexico, 2024Every high wind warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.